MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM RAD ROD DIAM 6MM L 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM RAD ROD DIAM 6MM L 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48238070
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient had original fusion on (b)(6) 2018.At the 6 week follow-up visit it was noted on xray that the rod slipped on the right side.Patient is asymptomatic and will be watched for now.
 
Additional Manufacturer Narrative
Method: x-rays, device history review, complaint history review, risk assessment; result: the reported event was confirmed via review of the x ray.The devices are still implanted, thus inspection cannot be performed.No lot number was provided, so manufacturing review could not be completed.Conclusion: overtightening of the blockers can deform the blocker and cause an insufficient connection with the rod, which can cause instability with the construct, and possibly lead the rod to slip out over time.The surgical technique advises the user to apply 12nm of torque as this is the optimal torque to hold the rod in place.It was reported by the sales representative that a surgeon potentially applied excessive force when tightening.As the blockers were not returned for evaluation, a definite root cause cannot be determined however based on the information provided, the most likely root cause is excessive torque applied to the blocker during final tightening.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM RAD ROD DIAM 6MM L 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7598085
Report Number3005525032-2018-00039
Device Sequence Number1422017
Product Code NKB
UDI-Device Identifier04546540560957
UDI-Public(01)04546540560957
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48238070
Device Catalogue Number48238070
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1